Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


SIDE EFFECT
May 21, 2005

DEAR DON, I AM A 4TH YR MEDICAL STUDENT IN INDIA. YESTERDAY I HEARD FROM MY FRIEND THAT FUZEON IS COZING RHEUMATIC HEART DISEASE ON LONG TERM USE AND IS GOING TO BE BANNED DUE TO THIS SIDE EFFECT. IS IT TRUE? ANOTHER QUESTION IS THAT WHAT IS T-1249? IS IT A DRUG FOR FUZEON RESISTANT CASES? I WILL BE GRATEFUL ENOUGH IF WE KEEP IN TOUCH . THANKING U TITAS CHAKRABORTY

Response from Mr. Kurtyka

Titas,

I am not aware of any reports of rheumatic heart disease associated with long term use of Fuzeon. Furthermore, I've not heard of any side effects that would suggest banning the drug.

T-1249 was a second generation fusion inhibitor compound that Trimeris was developing. According to the information on the Trimeris website, further clinical development of T-1249 is on hold "due to challenges in achieving the desired technical profile of the current formulation." I believe they are working on other compounds that hopefully will be active in the presence of enfuvirtide resistance and that will be more patient-friendly for long-term use.

Here's a link to T-1249 info on the Trimeris website: Trimeris


Previous
After 4 plus years, time to quit.
Next
cross resistance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement